Texas, 2024Damaging Winds in Texas, July 7, 2024
July 7, 2024 · NWS OUN · 3 events in 2 counties and zones
A high-amplitude (yet overall weak in magnitude) upper trough rotated across the central CONUS on the 7th. Scattered thunderstorms developed along a quasi-stationary boundary across portions of western and central Oklahoma during the early evening of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high-amplitude (yet overall weak in magnitude) upper trough rotated across the central CONUS on the 7th. Scattered thunderstorms developed along a quasi-stationary boundary across portions of western and central Oklahoma during the early evening of the 7th. Strong instability and sufficient deep-layer wind shear emerged along and south of the aforementioned boundary, fostering a mix of multi-cell and transiently organized (supercell) storm modes. Damaging wind gusts occurred with a few thunderstorms across western-north Texas during the late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 7, 4:56 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 7, 4:56 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
556 PM CDT Sun Jul 7 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 130 PM CDT Sun Jul 7 2024
Round one is just about done, as storms continue to move across
the far southeastern third of our forecast area. In the past 12
hours, widespread rains have occurred in Oklahoma, with nearly 6
inches of rainfall in Kingfisher County. Unfortunately, our Texas
counties have been shut out so far, but this event isn't over by
any means.
To say the pattern is complicated might be in insult to the word
complicated. First, the MCS continues to push an outflow boundary
from Wichita Falls to Durant (at 18Z). There is an elevated
frontal boundary noted on satellite and observations from El Reno
to Guymon, which will likely be a big player in additional
thunderstorm development. Between these boundaries, there is a
mix of sunshine and cloud cover, but a lot of SW Oklahoma and
western north Texas are under clear skies. In these clear skies,
temperatures are in the 80s and 90s...and the dewpoints are near
or above 70.
Additional thunderstorms are already attempting to develop on the
intersection of the boundary and deferential heating boundary
around Union City to Binger (1825Z). CAMS are on board with these
thunderstorms moving a bit to the south and increasing in
coverage and intensity during the afternoon and evening hours.
Forecast CAPE and shear values will be sufficient for supercell
features in storms that are able to develop, with large hail and
gusty thunderstorm winds being the primary hazards.
Fox
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 130 PM CDT Sun Jul 7 2024
Rain and thunderstorm chances remain through Monday night and
Tuesday, as Beryl tracks in to the Arklatex. However, the
northern and northwestern sections of our forecast area will be
dry, as the tropical moisture stays south and east.
Afterwards, the atmosphere returns to its normal state, with
scattered clouds during the day and temperatures warming back into
the low-mid 90s...where they should be for this time of year.
Fox
&&
.AVIATION...
(00Z TAFS)
Issued at 456 PM CDT Sun Jul 7 2024
Showers and thunderstorms will affect central and southwestern
Oklahoma TAF sites this evening. Another complex of storms are
expected to move into western Oklahoma and spread east before and
around sunrise Monday. This complex will slowly move south across
the Red River by late morning. MVFR and VFR conditions are
expected except in some thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 81 66 86 / 80 60 20 10
Hobart OK 65 82 63 89 / 70 70 20 10
Wichita Falls TX 69 86 68 89 / 40 50 10 10
Gage OK 63 80 60 86 / 70 60 10 0
Ponca City OK 66 83 65 86 / 90 50 20 10
Durant OK 70 85 67 88 / 30 70 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ004>031-033>042-
044>046-050.
TX...None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION...10Hazardous weather outlook, Jul 7, 2:45 PM CST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
345 PM CDT Sun Jul 7 2024
OKZ004>048-050>052-TXZ083>090-082045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
345 PM CDT Sun Jul 7 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Tonight..
.Thunderstorms...
Additional showers and thunderstorms are expected to develop near
and along a cold front across northern Oklahoma. Modest
instability and strengthening wind fields will allow for a few
supercell thunderstorms with the potential for large hail and
damaging wind gusts. . This activity is expected to develop into a
complex of storms that will move south this evening and overnight
across much of Oklahoma and into north Texas. Damaging wind gusts
of 60 to 80 mph and heavy rainfall will be he main hazards.
.Heavy Rainfall...
Multiple rounds of storms today and tonight will result in areas
of heavy rainfall and possible flooding and flash flooding. A
Flood Watch is in effect for much of Oklahoma this afternoon and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Lingering areas of showers and thunderstorms will occur Monday and
some heavy rainfall will be possible early in the day. Storm
chances continue across parts of the area through Thursday.
.Heavy Rainfall...
Heavy rainfall will continue to be possible Monday morning. A
Flood Watch is in effect for a large portion of the area during
this time.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 7, 7:15 PM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
815 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Tstm Wnd Gst 4 N Hollister 34.39N 98.87W
07/07/2024 M60 MPH Tillman OK Emergency Mngr
Emergency manager measured wind gusts at 60
mph.
&&
FoxLocal storm report, Jul 7, 7:20 PM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
820 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM Hail 6 E Manitou 34.52N 98.88W
07/07/2024 M1.00 Inch Tillman OK Public
Quarter sized hail reported near Lake
Frederick.
&&
FoxLocal storm report, Jul 7, 7:42 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
842 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM Hail 4 SSW Chattanooga 34.36N 98.68W
07/07/2024 E1.00 Inch Tillman OK Emergency Mngr
&&Local storm report, Jul 7, 8:07 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
907 PM CDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Tstm Wnd Gst 3 W Grandfield 34.23N 98.74W
07/07/2024 M58 MPH Tillman OK Mesonet
0659 PM Tstm Wnd Dmg 3 NW Ninnekah 34.98N 97.95W
07/07/2024 Grady OK Emergency Mngr
Power lines down on roadway starting small
fires. Time estimated.
0645 PM Hail Lindsay 34.84N 97.61W
07/07/2024 M1.00 Inch Garvin OK Public
Time estimated.
0605 PM Tstm Wnd Dmg 4 E Tabler 35.04N 97.76W
07/07/2024 Grady OK Emergency Mngr
Tree downed blocking county street 2940.
Time estimated.
&&Special weather statement, Jul 7, 8:09 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
909 PM CDT Sun Jul 7 2024
OKZ037-044-TXZ086-089-090-080245-
Tillman OK-Cotton OK-Clay TX-Wichita TX-Archer TX-
909 PM CDT Sun Jul 7 2024
...Strong thunderstorms will impact portions of southern Cotton,
southeastern Tillman, northwestern Clay, northeastern Archer and
Wichita Counties through 945 PM CDT...
At 908 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cookietown to near Burkburnett to near
Iowa Park. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Holliday, Dean, Randlett,
Jolly, Devol, Cookietown, Sheppard AFB, Lakeside City, Pleasant
Valley, Taylor, Charlie, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3397 9883 3416 9868 3423 9862 3438 9853
3418 9823 3383 9837 3368 9870
TIME...MOT...LOC 0208Z 323DEG 16KT 3426 9848 3404 9856 3396 9871
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MahaleSpecial weather statement, Jul 7, 8:16 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
916 PM CDT Sun Jul 7 2024
OKZ036-037-080245-
Tillman OK-Jackson OK-
916 PM CDT Sun Jul 7 2024
...A strong thunderstorm will impact portions of southeastern Jackson
and west central Tillman Counties through 945 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olustee, moving southeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Tipton, Olustee, Elmer, Humphreys, and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3461 9939 3452 9908 3441 9930 3454 9945
TIME...MOT...LOC 0215Z 310DEG 11KT 3454 9937
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Mahale
Thunderstorm Wind, Wichita
- When
- July 7, 8:19 PM CST
- Where
- Wichita County, Burkburnett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.090, -98.560
Multiple 6-inch diameter tree limbs blown down. Time is radar estimated.
Thunderstorm Wind, Wichita
- When
- July 7, 8:32 PM CST
- Where
- Wichita County, 0.8 mi S of (Sps)sheppard Afb
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.979, -98.493
Wichita Falls, Sheppard Air Force Base (KSPS) observation.
Thunderstorm Wind, Baylor
- When
- July 7, 9:55 PM CST
- Where
- Baylor County, 2.16 mi SW of Seymour Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.632, -99.291
Seymour (SEYM) Mesonet observation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 7 to 12, 20248 deaths · 1 event
- Tornado and Tropical Storm in Texas, July 7 to 8, 20241 injured · $356,000 · EF2 · 6 events
- Hail and Damaging Winds in Oklahoma, July 7, 2024$60,000 · 1.25 in hail · 15 events
- Damaging Winds in Georgia, July 7, 2024$17,000 · 52 kt wind · 17 events
- Hail and Damaging Winds in Texas, July 7, 20241.5 in hail · 10 events
- Hail in Colorado, July 7, 20241.75 in hail · 9 events
- Flash Flooding and Hail in New Mexico, July 7 to 8, 20241 in hail · 8 events
- Hail in Colorado, July 7, 2024$2,000 · 1.75 in hail · 8 events
- Hail in Colorado, July 7, 20241.75 in hail · 6 events
- Hail and Damaging Winds in Iowa, July 7, 20241 in hail · 4 events
- Damaging Winds in Texas, July 7, 202456 kt wind · 4 events
- Hail in Iowa, July 7, 20241.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1200914, 1199743, 1199744.